MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 18CM 130D; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 18CM 130D; NAIL, FIXATION, BONE
Catalog Number 71675384
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/01/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the nail used was labeled as a 130 degree nail but it was actually a 125 degree nail.The nail was inserted into patient and drilled when doctor realized something didn't seem right.Doctor attempted to insert the lag screw with no success.The nail was removed.Correct nail was then inserted into patient without any issues or concerns.No injury or harm to patient.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device is damaged from the attempted implantation.The device was manufactured in 2019.A dimensional inspection confirmed the stated failure mode.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
INTERTAN 10S 10MM X 18CM 130D
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8847315
Report Number1020279-2019-02879
Device Sequence Number2447557
Product Code JDS
UDI-Device Identifier00885556105740
UDI-Public00885556105740
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71675384
Device Lot Number19CM16158A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2019
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer09/27/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1